MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX50015UX
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous and non-calcified lesion located in the proximal right coronary artery (rca).There were no abnormalities in relation to the anatomy.There was no damage noted to the device packaging.There were no issues when removing the device from the hoop/tray.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that the balloon only half deployed at nominal pressure (12 atm) and after the balloon was removed it was noted that the stent only half deployed.The inflation difficulty was not due to due the vessel morphology.The same inflation device was used with other devices pre and post inflation difficulties.It was reported that multiple nc euphora balloon catheter devices were used to finish deploying the stent.It is also reported that multiple sizes of the nc euphora balloon catheter were unable to cross the lesion.Patient status is alive without injury.
 
Additional Manufacturer Narrative
Additional information: a 3.0x15 nc euphora did not cross the lesion and was re-inserted.A small balloon was used first to dilate the stent, and then larger balloons were used to dilate the stent to desired 5.0 diameter.A 4.0x8mm nc euphora would not cross after the 5.0 stent was implanted.The stent was post-dilated with a 2.5x12mm nc euphora.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The balloon returned deflated with crystalised residue in the balloon.The device was placed in the waterbath to disperse the residue in the balloon in order to aid inflation.The balloon failed negative prep.On pressurisation of the device, a leak was observed on the balloon distal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a longitudinal tear on the balloon material immediately proximal to the balloon distal cone.The balloon material was jagged and uneven at the tear site.Lead in scratches were evident proximal to the tear site.Deformation was evident to the distal tip.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: photo 1; still image captured from film shows a balloon that appears to have been partially inflated at the proximal portion of the balloon.The mid and distal portion of the balloon appears to have not inflated.Blood is visible in the balloon.Photo 2; the stent is not present on the balloon; crimp impressions are visible on the balloon.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7532528
Report Number9612164-2018-01177
Device Sequence Number1652154
Product Code NIQ
UDI-Device Identifier00643169557307
UDI-Public00643169557307
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Catalogue NumberRONYX50015UX
Device Lot Number0008865449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/31/2018
07/20/2018
08/17/2018
09/27/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/29/2018
08/15/2018
09/12/2018
10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight101